Sign in to follow this  
Followers 0

pristiq withdrawl

6 posts in this topic

Posted

I have been on Pristiq 50 mg for just over a month but am suffering from very bad headaches which is typical for me with many of the SSRI's I have tried. I am now going to have to wean off of Pristiq to try yet another SSRI to try and find one that doesn't cause me these terrible headaches. I am wondering if anyone has had to wean of this med as it has no lower dosage to deacrease to. How do you wean off of it? I've heard some horror stories. The pharmasist told me that the Psychiatrist may perscribe something else to help with the weaning process. Unfortunately my psychiatrist is not great and I'm afraid I may need to suggest something in this regard. Does anyone know anything about this or anything to to ease the weaning off process. I need help sooner than later as I'm supposed to start in the next 48 hrs. Any input would be greatly appreciated!

Share this post


Link to post
Share on other sites

Posted

I am right there with you. My doc told me that you could just quit taking pristiq and not wind up or down, but after skipping a day, I can assure you that isn't true. I am still taking 50 mgs a day because the withdrawal symptoms were so bad. This is what actually led me to this board: searching for "pristiq and withdrawal."

Share this post


Link to post
Share on other sites

Posted

I've been on Pristiq a year this month. Am now starting to wean off. Every other day - had really bad dreams and a headache last night but am determined to remain on every other day for this month. On the off days of Pristiq I plan to take extra B vitamins and lechtin (spelling?) as I've read this helps - as well as benadryl. Pristiq worked well for me and if I need to be on something in the future I would choose this drug again.

Share this post


Link to post
Share on other sites

Posted

I think Pristiq comes as an extended release tablet, so cutting up your pills probably isn't a good idea.

When you're off it, you could try treating your withdrawal symptoms with Benadryl.

Or you could ask your doctor for a prescription for a little bit of Prozac. That could also help...

Good luck.

Share this post


Link to post
Share on other sites

Posted

I think Pristiq comes as an extended release tablet, so cutting up your pills probably isn't a good idea.

When you're off it, you could try treating your withdrawal symptoms with Benadryl.

Or you could ask your doctor for a prescription for a little bit of Prozac. That could also help...

Good luck.

Share this post


Link to post
Share on other sites

Posted

Took Effexor XR for 8 years and then moved to Pristiq 50mg for 1 year. I've decided to stop taking Pristiq and started weaning by 1/2 tablet for a couple of weeks, then a 1/4 tablet for a week. I'm on day 3 of no pristiq. My dr did give me prozac to take at first then 1 or so if the symptoms get too bad. I have been drinking Spark by Advocare in the afternoons and this has been helping alot. Been pretty light headed and having crazy dreams. I'm hoping that each day brings less side effects.

Has anyone tried acupuncture and what do you tell them that you need help with?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0